I have been taking 50mg pristiq for almost 4 weeks now. I like it...I am taking it for anxiety and some depression. It has really helped my anxiety disorder! I am feeling a little better the longer I take it as far as the depression is concerned. I am hoping that by the 6 week mark that I will feel much better.
Did you have any problems with your blood pressure? The first 3 days that I took it I felt great! However, by the 4th day, I was getting shaky and my blood pressure had skyrocketed to 164/84. I was much "happier" but I couldn't take the shakes. I have other chronic illnesses which are neurological in nature and I noticed that my tremor in my hand was getting worse. I'm off it again. The psychiatrist had recommended that I cut it in half and take 25 mg daily for a while but all the literature states that it should not be chewed or crushed so that didn't seem like a good idea. I'm disappointed. I have an exceptionally hard time with depression during the winter (gee---what a surprise) and was hoping this would work. I emailed him and told him that I would try again after the holidays since we have to travel during that time. I didn't want a major anxiety attack when I'm away from home.
I've been on it since July and I couldn't be happier. Pun intended. I haven't had any problems with blood pressure; mine is right around normal. You shouldn't cut the pills in half because if I remember correctly, Pristiq is a time-released drug and cutting it in half can alter that. That is also the reason you are supposed to take it at the same time every day, to keep the dose even.
I've noticed a lot of positive changes--I don't cry over little things, I don't get angry as much, I handle stress a lot better, I actually want to have sex with my husband, and I think I smile more, too!
I hope you can find the answer you're looking for. I know I got lucky because Pristiq was the first AD I tried and it has been so great for me. Good luck!
hopnfrog1, no, I haven't had any problems with my blood pressure. So far, anyways! My blood pressure was high when I tried taking cymbalta, so I think I would notice if it was high again. I've felt pretty good, actually! I agree with waiting to try it when the holidays are over, especially if you are traveling.
kellijhae, I am glad to hear it is going well for you. Did you feel like pristiq was a med that got better the longer you were on it? I am about to hit the 4 week mark (I think) and I feel pretty good. I am not as tired as I was last week. I am pmsing this week, but I think I am getting better at "biting my tongue" and not flipping out over the least little thing. If I can just keep control of that, I'll be fine! I'm pretty happy with this med so far. And I've lost about 5 pounds, so I'll take that especially around the holidays!
Well, yeah, it has seemed to get better over time. The PMS, not so much! Ha! But, the longer I'm on it, the more I realize how much better I feel.
Today I feel like crap--a friend of ours (husband and me) passed away unexpectedly yesterday. I have never lost a friend anywhere near my age before, and it was such a shock...still is...so I'm trying to deal with it by baking cookies for t-day.
Hi, I have been taking Pristiq for about 3 weeks. I was on Celexa, which had worked great for 8 years and then it "pooped" out. While started Pristiq I was also coming off of the Celexa over 10 days. When I was taking 25 mg of Pristiq I was feeling pretty good, the anxiety was less and I was smiling (even put my Christmas Tree Up early). When I increased my dose to 50 mg, I startede having the sweats bad and my sleep at night was not good. So just yesterday (12/3/08) my doctor cut me back to 25 mgs a day. Hopefully this will be the answer! Has anyone else had success on just 25 mg of Pristiq?
your messages have been very insightful!!!! I've only been on pristiq for about 2 weeks and still trying to get over the side affects. Infact my doc has cut me to 50mg everyother day to see if that will help! I hope that in another 3 weeks I sound as happy and full of life as you!!! Any suggestions for the lost appetiate, or will that side affect eventually go away.
It's been two months since I started Pristiq. I've been tempted to give it up due to the side affects but they're finally subsided. My appetitie has returned to normal (drats!) and I could feel my VJ again (haha!). I don't feel totally up to par but it's prevented me from going to that dark place while I'm going to through major life changes. A weird by fun side affect from Priq is the giggles! I really was doubtful that the crazy side effects would subside but I encourage those just trying it to stay with it for at least two months. Good luck! You are not alone!
I lost quite a bit of weight on Pristiq very quickly, 10% of my body weight. My appepitite was surpressed for 4 to 6 weeks but has returned to normal. Also, even though I forced myself to eat plenty of calories, I continued to lose weight in the first month because I'm guessing that the med increased my metabolism (slight increased heart rate and possibly blood pressure). I was definately burning more calories and sweated much more at the gym.
I've been on Pristiq for two weeks and like it so far. It has helped with my fibro. I take 50mg a day with 150mg of wellbutrin XL. I'm hoping I don't gain weight. I haven't so far. My appetite has been alot less. My libido is fine so thats good. Has anyone out there had a weight issue taking Pristiq? I've lost 35 pounds in the last 2 years and have no desire to gain it back. For now I can say I like this drug. I will let you know in a month or so if I still feel the same.
I was on Pristiq for 8 weeks. I thought I was better at first. But then I started getting very low lows. I felt it made me worse. I couldn't concentrate or remember anything. Also very vivid dreams that I could not wake up from. It kept me at an OK level but at times it took me way low. So I decided to stop. MAN OH MAN the withdraws from this stuff! I'll post withdraw info under the withdraw section.
Anyway one good thing is it helped lessen my appetite, but I really didn't loose weight. Be careful with this drug, it made things worse for me. Also it made me very sleepy.
Im new to this.. i have GAD due to my Post Natal depression, and am a little reluctant to start pristiq after a terrible experience with Lexapro.. After another break down i have decided to start it over the weekend... i am worried about the side effects,, which i know i may or may not get. I had severe side effects when starting on half a lexapro tablet. My doctor told me to start on just half of preistiq for the first week or so... ??? What to do???